Chronicles of the Heart, Part 41 – Beta-blocker again…

I know I said, previously, that beta-blockers were history – that was before I realised that stopping the damn drug is positively dangerous!

For new readers, I paid a visit to Arrowe Park cardiology on July 12th, at the time in remarkably good condition for me and, thanks to a medication change, promptly went downhill like a goddamned avalanche!

I was prescribed Nebivolol, a beta-blocker that has  seriously screwed things up. It’s also a drug I can’t stop taking as to do so might well precipitate cardiac arrest or Continue reading

A Lorne Sausage recipe.

This is a traditional Scottish recipe, not my own. The only variation from tradition is that I minced my own meat – too much crap gets hidden in commercial mince. If you trust your butcher, then by all means buy mince. Don’t be tempted to use turkey mince because it’s healthier than pork – you’ll just wind up with meat-flavoured cardboard – all forms of sausage need fat.

Of course, if you live in Scotland, Continue reading

Brooks & Coulson – Trial by Twitter must not happen…

Not to mention trial by FB and G+ too.

When Brooks and Coulson appeared at Leveson, every bugger on Twitter had an opinion about their guilt, usually on a theme of “as sin”.

Now they’ve been charged, there’s going to be a shitstorm on all the social media – it’ll be as if the principle of sub judice had never existed. Add that to what’s gone on at Continue reading

Arrowe Park Hospital is history – before they actually do kill me…

After 4 days taking the beta-blocker, Nebivolol, in conjunction with a calcium-channel blocker, Adizem (Diltiazem), a potentially risky combination in itself, never mind the damage wrought by Nebivolol on its own (which, I admit, started well, but rapidly got worse), I now find myself back to exactly where I was 18 months ago, with my legs and feet so swollen that if I take my socks off there’s every chance I won’t be able to get them on again. Never mind being unable to get my boots on.

And I feel so appallingly ill I can barely function, not helped by the fact that eating makes me feel very much worse. Frankly, I probably should be Continue reading

Beta-blockers are history – Addendum…

First, before I forget, extreme nausea can be a symptom that heart failure is worsening. Personally, though, I’d expect it to become progressively worse, not to come rampaging out of nowhere the way it did – I still suspect Nebivolol was the culprit. I will, however, bear it in mind and keep a close eye on it, especially as – and don’t you just love the fuckwit doctors I’m saddled with – Nebivolol can worsen heart failure! I mean, seriously, is there really any point whatsoever in going back there in January?

The nausea can be caused by a build-up of Continue reading

Beta-blockers are history…

Nebivolol (the beta-blocker), is out of my life. Not because the over-hyped respiratory problems – they just didn’t happen – but simply, for me, at least, because it’s toxic.

I won’t go over my juggling of the dose trying to find one that worked properly, as it’s been covered previously, culminating yesterday when I took 1.25mg twice, 12 hours apart, rather than one 2.5mg dose in the morning, which had worn off after about 10 hours (the half-life of this drug can vary wildly, which frankly is absurd, as there seems no way of achieving stability with it; not for me, anyway, and stability in treating heart failure is essential).

Very early this morning – no idea the time, I felt so ill I didn’t think to check (or, if I did, I’ve forgotten), I woke feeling Continue reading

Chronicles of the Heart, Part 40 – the beta-blocker battle…

The battle to make the beta-blocker Nebivolol work continues.

The full 2.5mg is effective in countering my chronic tachycardia, bringing it down to the mid-high 60s, but for a once-a-day drug it “wears off” far too quickly. By late evening, not only is my tachycardia back, it’s worse than it would have been with no treatment at all, and my heart is extremely erratic and unstable too.

A half-dose, if taken at the same time as my calcium channel blocker, Adizem, turns tachycardia into Continue reading

Chronicles of the Heart, Part 39 – follow-up to the, er, follow-up…

After some initial buggeration with Nebivolol causing serious bradycardia (low heart rate), I believe I now have the problem licked. If so, then after 18 months of profound and inexcusable neglect, I might finally be able to make some progress.

Day One, on the full dose, the combination of Nebivolol (beta-blocker), and Adizem (calcium-channel blocker), reduced my 95-100bpm tachycardia to 59-60bpm bradycardia. This worried me as it felt it was excessive, though a little online research suggested it’s nothing to worry about but Continue reading

Chronicles of the Heart, Part 39 – follow-up…

Yesterday, the beta-blocker, Nebivolol, drove my resting heart rate down from 95 to 59 – way too low (though physically, I felt fine, better than I have since this whole farce started), and also triggered a whole batch of undesirable side effects from profound depression to auditory hallucination. My calcium channel blocker, Adizem contributed 7 bpm to that reduction (I took them several hours apart so that I could measure the effects of each).

In addition, by bedtime, the effects Continue reading

Say goodbye to the online source…

Don’t panic – that’s just a play on words! 😉

On Twitter, someone was complaining that @factable is claiming, correctly as it happens, that “Goodbye” came from “God bye” which, in turn, came from “God be with you.” Without quoting a source.

The interim form, of course, is probably unlikely to have been spoken as it’s written above, which is most likely a rendering  of an elided spoken version of the original four words, perhaps “God Continue reading